Alert archive / California / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 4, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Aug 24, 2003, 2:39 PM PDT for Riverside County, California. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2003, 2:39 PM PDT (21:39 UTC)
- Expired
- Aug 24, 2003, 4:00 PM PDT
- In force
- 81 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County Riverside County, CA
The radar
The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 242139 SVRSGX CAC065-242300- BULLETIN - EAS ACTIVATION REQUESTED ...RETRANSMISSION... SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 219 PM PDT SUN AUG 24 2003 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... THE MOUNTAINS AND INLAND VALLEYS NEAR THE FOOTHILLS IN WEST CENTRAL RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA THIS INCLUDES THE CITIES OF TEMECULA AND HEMET * UNTIL 400 PM PDT * AT 213 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTH OF SAGE...OR ABOUT 14 MILES EAST OF TEMECULA...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR RANCHO CALIFORNIA AND PECHANGA RESERVATION AT 230 PM PDT. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN DIEGO. $$ LAT...LON 3385 11704 3344 11711 3344 11652 3385 11666
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:30 PM PDT, 9 minutes earlier.
Area forecast discussion, Aug 24, 2:30 PM PDT, 9 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 230 PM PDT SUN AUG 24 2003 .SYNOPSIS...A FLASH FLOOD WATCH IS IN EFFECT FOR THE HIGHER MOUNTAINS AND FOR THE DESERTS THROUGH 900 PM MONDAY. MOISTURE IN SOUTHEAST FLOW WILL BRING SHOWERS AND THUNDERSTORMS...MAINLY TO THE MOUNTAINS AND DESERTS. A FEW STORMS COULD DRIFT WEST OF THE MOUNTAINS THROUGH TUESDAY. THE MOISTURE WILL DECREASE WEDNESDAY WITH THUNDERSTORMS CONFINED TO THE MOUNTAINS AND DESERTS. DRIER SOUTHWEST FLOW ALOFT WILL DEVELOP DURING THE SECOND HALF OF THE WEEK. .DISCUSSION...THUNDERSTORMS GOT AN EARLY START TODAY IN THE MOUNTAINS AND DESERTS AND INLAND EMPIRE. THE HEAVIEST RAIN WAS IN AND NEAR THE COACHELLA VALLEY AND HEMET. OTHERWISE...JUST PATCHY STATUS NEAR THE COAST...MAINLY S. THE 12Z NKX SOUNDING WAS MORE UNSTABLE AND SHOWED THE INCREASE IN MOISTURE WITH SE WINDS IN THE MID LEVELS AND A PW OF 1.57 INCHES. WEAK ONSHORE GRADIENTS. ABUNDANT MOISTURE WILL CONTINUE TO FLOW OVER OUR CWFA THROUGH TUE IN SE TO E WINDS ALOFT. HURRICANE IGNACIO IS FORECAST TO MOVE UP THE GULF OF CALIFORNIA AND SOME OF THE MOISTURE COULD GET ENTRAINED IN THE SE WINDS ALOFT. THIS WILL BRING A TREAT OF SHOWERS OR THUNDERSTORMS TO ALL AREAS...BUT MAINLY IN AND NEAR THE MOUNTAINS AND DESERTS. THERE WILL BE ENOUGH MOISTURE FOR POTENTIAL HEAVY SHOWERS AND HAVE ISSUED A FLASH FLOOD WATCH THROUGH 900 PM MONDAY. THIS MAY HAVE TO BE EXTENDED INTO TUE. THE MOISTURE DECREASED WED AND THUNDERSTORMS SHOULD BE CONFINED TO THE MOUNTAINS AND DESERTS. MAX TEMPS WILL BE A TOUGH CALL WILL CLOUD COVER AND RH TENDING TO HOLD THEM DOWN. HOWEVER...THE TROPICAL AIR MASS WILL HAVE A LOT OF POTENTIAL FOR WARMING. A SHALLOW AND DISRUPTED MARINE LAYER WILL CONTINUE. LONGER RANGE PROGS INDICATE DRIER SW TO W FLOW ALOFT FOR AN END THE THUNDERSTORMS. THE MARINE LAYER WILL BECOME BETTER ESTABLISHED AND DEEPEN A LITTLE FOR MORE COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. NEAR TO A LITTLE BELOW SEASONAL TEMPS FOR THIS PERIOD. SAN...FLASH FLOOD WATCH...SEE LAXFLSSGX.
Hazardous weather outlook, Aug 24, 6:00 AM PDT, 8 hours 39 minutes before
CAZ042-043-048-050-055>058-060>062-251300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT SUN AUG 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT SCATTERED THUNDERSTORMS...MAINLY IN THE MOUNTAINS AND DESERTS. THUNDERSTORMS HAVE DEADLY LIGHTNING AND MAY HAVE BRIEF HEAVY RAIN... STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS...MAINLY IN THE MOUNTAINS AND DESERTS MONDAY THROUGH WEDNESDAY. THUNDERSTORMS HAVE DEADLY LIGHTNING AND MAY HAVE BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE REQUIRED TODAY THROUGH TUESDAY.
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 1:08 PM PDT | Flash Flood Warning | SGX | San Diego | 112 min |
| Aug 24, 1:14 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 106 min |
| Aug 24, 2:22 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 98 min |
| Aug 24, 2:23 PM PDT | Flash Flood Warning | SGX | Riverside | 97 min |
Nearby
Severe Thunderstorm Warnings in California, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.